Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Oct 24, 2021, 7:29 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2021, 7:29 AM EDT (11:29 UTC)
- Expired
- Oct 25, 2021, 12:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
525 WHUS71 KCAR 241129 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 729 AM EDT Sun Oct 24 2021 ANZ050-051-241930- /O.NEW.KCAR.SC.Y.0064.211024T1129Z-211025T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 729 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts 25 to 30 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
396 WHUS71 KCAR 241331 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 931 AM EDT Sun Oct 24 2021 ANZ050-051-242145- /O.EXT.KCAR.SC.Y.0064.000000T0000Z-211025T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 931 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
970 WHUS71 KCAR 241513 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1113 AM EDT Sun Oct 24 2021 ANZ052-242315- /O.EXA.KCAR.SC.Y.0064.000000T0000Z-211025T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1113 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-242315- /O.CON.KCAR.SC.Y.0064.000000T0000Z-211025T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1113 AM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
776 WHUS71 KCAR 241856 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 256 PM EDT Sun Oct 24 2021 ANZ050>052-250300- /O.CON.KCAR.SC.Y.0064.000000T0000Z-211025T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 256 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
532 WHUS71 KCAR 242327 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 727 PM EDT Sun Oct 24 2021 ANZ052-250030- /O.CAN.KCAR.SC.Y.0064.000000T0000Z-211025T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 727 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below small craft advisory levels, thus the advisory has been cancelled. $$ ANZ050-051-250400- /O.CON.KCAR.SC.Y.0064.000000T0000Z-211025T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 727 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
583 WHUS71 KCAR 250354 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1154 PM EDT Sun Oct 24 2021 ANZ050-051-250500- /O.EXP.KCAR.SC.Y.0064.000000T0000Z-211025T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1154 PM EDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... Winds have fallen below 25 kts and will continue to slowly subside through the night tonight. Seas have fallen to 3 to 5 ft and will continue to subside tonight into the day on Monday. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 7:01 AM EDT, 28 minutes earlier.
Area forecast discussion, Oct 24, 7:01 AM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Caribou ME 701 AM EDT Sun Oct 24 2021 .SYNOPSIS... An upper disturbance will move across the region today. High pressure will build into the region tonight into Monday. Low pressure will approach the region Monday night and move south of the Gulf of Maine on Wednesday. Low pressure will slowly track east into Thursday. && .NEAR TERM /THROUGH TONIGHT/... 655 AM Update: Clouds were hanging on across the northern areas with temperatures holding in the mid to upper 30s. Temps across the Downeast region including the coast dipped into the upper 30s thanks to some clearing. Hrly temps were adjusted to fit the latest obs. NW winds are starting to pick up this morning and will continue to pick up in speed through the morning. Satl wv imagery showed the disturbance spoken of earlier now in Srn Quebec, and lifting ene. This feature will deliver some more clouds and aid in bringing those winds up. No other changes needed attm. Clouds look like they will hang on across the nrn 1/2 of the CWA as yet another upper disturbance moves across the region today. This feature showed up nicely on 00Z UA and satl wv imagery, as it was situated over NYS. The NAM and GEM have supported this feature over the last few runs. Not expecting any showers w/the disturbance. Some showers could sneak their way toward the nrn border, but thinking attm, they will remain n of the border. A look at the sounding data showed moisture tucked in at 850 mbs, but dry above that layer through late morning. However, that layer dries out w/higher level moisture moving in by early afternoon as that disturbance moves in. Best chances of sunshine will be across the central and downeast areas w/the aid on the NW downslope wind. Speaking of the NW wind, speeds will pick up later this morning w/a decent 25-30kt jetstreak noted at 925-850mbs. Plus inverted V in the sounding supports some stronger wind gusts. 0-6km shear noted to be around 25-30 kt. So, Some higher gusts expected. Decision was to boost the gusts up by 5 mph from the previous package based on the latest guidance. The winds will also add a chill in the air w/afternoon temps in the mid/upper 40s across the n and w, while central and downeast areas see lower 50s. For tonight, winds will be dropping off as high pres moves into the region. Looking for skies to clear out across the region w/the exception of the Crown, as some clouds hang on a bit longer. It will be chilly night w/temps dropping into the 30s. Some sites across the n and w could see upper 20s, especially in the Allagash and N Woods. Clouds will start to move in from the s by the early morning hrs on Monday in advance of a warm lifting up into NE and Srn New England. && .SHORT TERM /MONDAY THROUGH TUESDAY/... A strong upper level high pressure will remain over northern Quebec through the short term. Meanwhile, a shortwave will approach the region from the Mid-Atlantic region. With Maine sitting on the edge of influence of the upper level high, slight changes in the strength and positioning of this feature will dictate precip chances across the region. For Monday, a warm front will lift into the Downeast region, bringing the chance for rain to the southern half of the forecast area. Due to the strength of the high pressure to the north, the northern half of the forecast area will likely remain dry on Monday as the front stalls before making it into Aroostook County. Temperatures will remain around average for this time of year. The surface low associated with the warm front will occlude Monday night, with a secondary low developing off the coast of New York. This low will deepen into the day on Tuesday, resulting in a tightened pressure gradient between this low and the high to our north. The tightened pressure gradient will result in gusty winds building across the forecast area on Tuesday. The chance for rain will increase on Tuesday, especially Downeast, as the surface low deepens and additional moisture is advected into the area. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... With the high pressure to the north maintaining strength through the middle of the week and the surface low off the coast of Massachusetts slowly drifting NE, gusty winds will increase Tuesday night into Wednesday. The extent which gusts increase will depend on the strength and positioning of the high to the north. Ensemble consensus currently maintains the strength of the high, with most members agreeing that the influence of the upper level high will extend into the middle of the FA. A few ensemble members, mainly from the GEFS, shift the high northwards slightly, which could allow for winds and rain to push into the northern half of the FA. By Wednesday night, a narrow ridge over the Great Plains will aid in motivating the surface low eastward and out to sea, decreasing the threat for rain and wind in our region. On Thursday, the next longwave trough, which will have made its way into the Great Plains, will begin to deepen over the SE US. High pressure will remain the dominant influence over our area, but heading into the end of the week more uncertainty exists on whether the upper level high will remain at its current amplitude. Should the ridge begin to break down, it is possible the next low pressure system could come barreling into New England with another round of wind and rain. Ensemble guidance is fairly split on this potential, with a slight majority leaning towards the high continuing to dominate the weather pattern across the FA. Kept chance PoPs in for the end of the week and into the weekend due to this uncertainty. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR for the most part into tonight. The only site that will be flirting w/MVFR cigs is KFVE as MVFR cigs are noted at that airfield attm. NW winds 10-15 kts w/gusts 20-25 kts today. The winds will dropping back to around 5 kts by later in the evening. SHORT TERM: Mon - Mon night...VFR across northern terminals. VFR decreasing to MVFR cigs as rain moves into BGR/BHB. Light N winds. Tues - Tues night...Cigs falling to MVFR across all terminals as rain moves into the Downeast region, and cloud bases lower across northern terminals. IFR cigs possible at BGR/BHB. NE winds 5 to 10 kts. Wed...MVFR cigs across all terminals, with rain at BGR/BHB. NE winds 5 to 10 kts gusting to 20 kts at northern terminals, and 10 to 15 kts gusting to 25 kts across BGR/BHB. Wed night...Cigs improving to VFR across northern terminals, with MVFR cigs persisting Downeast. Winds decreasing to 5 to 10 kts out of the NE, gusting to 15 to 20 kts. Thurs...VFR across all terminals. NE winds 5 to 10 kts gusting to 15 kts.. && .MARINE... NEAR TERM: Attm, winds were sustained at 15 kts w/gust to near 20 kt. Expecting NW winds today at 15-20 kt w/gusts hitting near 25 kts at times across the outer zones. Closer in to the intra-coastal zone, winds will be a bit less w/gusts around 20 kt. Collaborated w/GYX on the SCA for the outer zones. Attm, decided to hold off as the gusts will not be frequent enough to warrant the headline. Will assess things later this morning w/the update. Seas will average 4-5 ft over the outer zones w/the intra-coastal zones seeing 3 ft. For tonight, NW winds will drop off to 10-15 kt tonight w/a few gusts to 20 kts during the evening. Seas are expected to drop back back to 3 ft over the outer zones and to around 2 ft closer in to shore. SHORT TERM: Winds and seas will remain below SCA criteria Monday through Monday night. A strengthening low pressure system to the south will lead to increasing winds and seas on Tuesday, which will surpass SCA criteria. Gusts may approach 35 kts on Wednesday, with seas over the coastal waters building to 11 to 13 ft. If the high pressure to the north shifts southwards slightly or strengthens any, the winds and seas may not increase to quite this extent. However, the trend has been for increasing winds and seas into the middle of the week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt Short Term...AStrauser Long Term...AStrauser Aviation...Hewitt/AStrauser Marine...Hewitt/AStrauser
Hazardous weather outlook, Oct 24, 4:40 AM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 440 AM EDT Sun Oct 24 2021 MEZ001>006-010-011-031-032-250845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 440 AM EDT Sun Oct 24 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-250845- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 440 AM EDT Sun Oct 24 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An active weather pattern will develop Monday night through Wednesday. Rain, which may be heavy at times, will move into the area Monday night. Gusty winds are also expected Tuesday through Wednesday, especially along the immediate coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-250845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 440 AM EDT Sun Oct 24 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force winds are possible along the waters Wednesday into Wednesday night as an intensifying area of low pressure passes to the south. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.